Alert archive / Montana / High Wind Warnings in 2018
High Wind Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Dec 11, 2018, 2:17 PM MST for Phillips County, Montana. It took effect at Dec 12, 2018, 6:00 AM MST. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 11, 2018, 2:17 PM MST (21:17 UTC)
- In effect from
- Dec 12, 2018, 6:00 AM MST
- Expired
- Dec 12, 2018, 5:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 12, 8:45 AM MST | NON-TSTM WND GST 54 | 11 Ene Zortman, MT | MESONET STATION MTMAL, MALTA 35S. MAX SUSTAINED WIND 40 MPH. |
| Dec 12, 11:49 AM MST | NON-TSTM WND GST 59 | 11 Ene Zortman, MT | MALTA SOUTH DOT SITE ON US 191 MP 122 |
| Dec 12, 12:32 PM MST | NON-TSTM WND GST 53 | 1 Ese Zortman, MT | ZORTMAN RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS75 KGGW 112117 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 217 PM MST Tue Dec 11 2018 MTZ060-121200- /O.UPG.KGGW.HW.A.0002.181212T1300Z-181213T0000Z/ /O.NEW.KGGW.HW.W.0003.181212T1300Z-181213T0000Z/ Southwest Phillips- Including the city of Zortman 217 PM MST Tue Dec 11 2018 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY... The National Weather Service in Glasgow has issued a High Wind Warning, which is in effect from 6 AM to 5 PM MST Wednesday. The High Wind Watch is no longer in effect. * WINDS...West 35 to 45 mph with gusts up to 65 mph. * TIMING...Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. US 191 in the Zortman area will experience dangerous cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
2 follow-up statements
572 WWUS75 KGGW 121004 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 304 AM MST Wed Dec 12 2018 MTZ060-130000- /O.CON.KGGW.HW.W.0003.181212T1300Z-181213T0000Z/ Southwest Phillips- Including the city of Zortman 304 AM MST Wed Dec 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WINDS...West 30 to 40 mph with gusts up to 60 mph. * TIMING...6 am this morning through 5 pm this afternoon. * IMPACTS...Damaging winds can blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. US 191 in the Zortman area will experience dangerous cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
814 WWUS75 KGGW 130008 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 508 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE... ...GUSTY WINDS ARE STILL POSSIBLE THIS EVENING... MTZ060-130115- /O.EXP.KGGW.HW.W.0003.000000T0000Z-181213T0000Z/ Southwest Phillips- Including the city of Zortman 508 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING HAS EXPIRED... Gusty winds will continue at times this evening. However, winds should remain below warning criteria. Therefore, the warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 11, 9:47 AM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Dec 11, 9:47 AM MST, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 947 AM MST Tue Dec 11 2018 .DISCUSSION... Morning Update... No changes with this mornings forecast. Main focus with this afternoons forecast package will be on the winds Wednesday and the temperature forecast over the next several days. -Mottice Previous Discussion... A shortwave trough and weak cold front has brought some clouds to Eastern Montana overnight. It also has brought some mixing to the parts of the forecast area that has been stuck under shallow low level inversions the last several days. Skies will clear today as the front moves to the east and a shortwave ridge moves through the area. With light winds this evening, there is a good chance for patchy fog along the Milk and Missouri Valleys between Glasgow and Wolf Point. The next shortwave trough moves through the forecast area late tonight and Wednesday with enough moisture for a chance of rain and snow. A cold front early Wednesday morning will bring strong west winds behind it. 850 mb winds approach 50 knots during the day on Wednesday which may be enough to produce 60 mph wind gusts in parts of SW Phillips County which tends to get strong west winds funneled around the Little Rockies. Will issue a High Wind Watch for that area. An upper ridge on Thursday and Friday will bring warmer air back into the region. The next shortwave trough and cold front is expected Friday Night and Saturday. Limited moisture is expected and Saturday could be windy behind the cold front. Sunday and Monday looks mild and dry with the next upper ridge which will be followed by the next shortwave trough and cold front on Tuesday. Forrester && .AVIATION... FLIGHT CAT: VFR. DISCUSSION: Mid and high level clouds will clear this morning as a shortwave ridge builds into the region. Patchy fog is possible this evening before low and mid level clouds move in with a cold front late tonight. There is a chance of rain and snow showers late tonight and Wednesday along with gusty west winds during the day on Wednesday, WIND: West at 5 to 10 knots for most of today. Winds will become light and variable late this afternoon or early evening. Southwest winds 10 to 15 knots will develop late tonight as the cold front approaches and turn to the west Wednesday morning and increase to 15 to 25 knots by Wednesday afternoon. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Wednesday morning through Wednesday afternoon for Southwest Phillips. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:20 AM MST | High Wind Watch | GGW | Phillips | 11 hr |
Nearby
High Wind Warnings in Montana, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.